Ask a doctor

Is It Safe to Increase Accutane Dosage?

I've been for 2 months on Roaccutan (Accutane) and unfortunately, I can't see any improvement. My daily dose is 30 mg and I weigh 72 kilos (158 lbs). Is the dose enough or should I go higher? When am I supposed to see improvement? Thanks.

Doctor Answers (2)

Accutane dosage

+1

When I administer Accutane, I typically start a patient with a lower dose, but then ramp up to approximately 1 mg/kg body weight. So in a person weighing 60 kg, it is not unreasonable to be on a 60 mg daily dose of Accutane. I also would closely monitor for development of Accutane-related side effects which are largely dose-related. Mind you, I am not advising you to do anything. You need to discuss Accutane dosing with your physician.

Good luck.


San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Could Increase dosage

+1

In treating acne patients with Accutane, my approach isery similar to Dr. Chen's. I begin with a relativly small dosage, roughly0.5mg./kg. If a patient is doing well, without side effects and the blood work is coming back as normal, I then increase the dosage to 1 mg/kg or so. If the patient is getting a good response, and there are no problems, I will add an extra month of treatment. Your proposed dosage of 60 mg. is certainly quite acceptable.

Most side effects happe in the first two months. So I am fairly confidant that my patient will not have a serious side effect with the higher dose.

Yor dermatologist would be able to follow your blood work, so it obviously would be up to them whether you could tolerate the higher dose.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.